# SDR 2005WP09I021

- Difficulty date: July 18, 2005
- Submitted: November 16, 2005
- Operation: General aviation
- Aircraft: N2525Y
- Make and model: Piper PA-28-161
- Aircraft serial: 288516075
- Engine: Lyc O320D3G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Condition: Cracked
- Location: Engine
- Part time: 1,100 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

DURING APPROACH FOR LANDING (TOUCH AND GO'S), ONE OF THE CYLINDER HEADS BLEW OFF AND THERE WAS A SUDDEN REDUCTION OF POWER.  THE AIRCRAFT LANDED SAFELY WITHOUT DAMAGE OR INJURIES.  THE CYLINDER WAS A NEW PMA CYLINDER WITH APPROX. 1100 HOURS TIME IN SERVICE. THE CAUSE OF THE FAILURE IS CURRENTLY UNDER INVESTIGATION BY THE NTSB.
